MAUDE Adverse Event Report: COOK INC COOK CUTTING LOOP; GEI UNIT, ELECTROSURGICAL AND ACCESSORIES

COOK INC COOK CUTTING LOOP; GEI UNIT, ELECTROSURGICAL AND ACCESSORIES
Catalog Number CL-2412-30-OL
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The user facility report number is (b)(4).(b)(4).The event is currently under investigation.A follow up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The user facility reported a metal piece at the end of a cook cutting loop electrode broke off inside the working element of the resectoscope via a user facility medwatch.The physician was unable to get it out of the resectoscope in the operating room.However, the resectoscope was brought down to the "central sterile" where the electrode was able to be visualized and removed.The reporter was unsure if the device was available for return.No adverse effects to the patient.
 
Additional Manufacturer Narrative
Additional information received: this event occurred during a transurethral resection of the prostate (turp).The metal piece was stuck inside the sheath of the scope.The scope in use was most likely a 12-degree scope.Investigation ¿ evaluation: during follow-up communications with the user facility, the customer advised that the cook cutting loop will not be returned.Photographs were not provided.Without the actual device, a physical examination could not be performed.A review of the complaint history, the device history record, instructions for use, quality control data, and specifications was conducted.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.A review of the device history record for this product revealed no non-conformances during the manufacturing process.A review of complaint history determined there has been no other complaint received associated with the complaint/device lot.Based on the provided information the definitive root cause for the loop breakage could not be determined.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.The appropriate personnel have been notified of this event.

Brand Name
COOK CUTTING LOOP
Common Device Name
GEI UNIT, ELECTROSURGICAL AND ACCESSORIES
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7069761
Report Number1820334-2017-04181
Device Sequence Number18849324
Product Code GEI
UDI-Device Identifier00827002462298
UDI-Public(01)00827002462298(17)200328(10)7783688
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 12/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCL-2412-30-OL
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/06/2017
Supplement Date Received by Manufacturer12/15/2017
Initial Report FDA Received Date11/29/2017
Supplement Report FDA Received Date12/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1